MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Structural Problem (2506)
Health Effect - Clinical Codes Hyperglycemia (1905); Urinary Frequency / Polyuria (2275); Polydipsia (2604)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned and evaluated by product analysis on 13-jul-2018 with the following findings: during investigation, the black box showed evidence of unexplained pump reboots leading to delivery interruptions.The battery compartment was found to be cracked.The returned battery cap had stripped threads and was unable to maintain electrical connection.A test battery cap was able to fit and maintain electrical connection and was used to complete a 24 hr duration test.There were no pump reboots duplicated during that time.The total daily dose added up correctly and reflected the users programmed basal rates.The pump passed delivery accuracy testing and was found to be delivering accurately and within range.There was no damage found to the power circuit.(b)(4).
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas alleging that the patient experienced a blood glucose of 400 mg/dl with polyuria, polydipsia, shortness of breath, strong fruity breath odor and symptoms of dehydration associated with an alleged power with damage issue.Reportedly, the patient discontinued pump therapy and did not receive any treatment above and beyond the usual routine of diabetes care and management.The patient did receive insulin via injection.During troubleshooting with customer technical support, it was noted that the bg was contributed to the power interruption that was associated with a cracked battery compartment.This complaint is being reported because the patient experienced hyperglycemia associated with an alleged power with damage issue.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
200 lawrence dr
west chester PA 19380 3428
MDR Report Key7698219
Report Number2531779-2018-13059
Device Sequence Number19112604
Product Code OYC
UDI-Device Identifier10840406100341
UDI-Public10840406100341
Combination Product (Y/N)Y
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Was the Report Sent to FDA? Yes
Device Age24 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age17 YR
Patient Weight90